Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 20, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Nov 14, 2008, 9:59 AM CST for 24 counties in Texas. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2008, 9:59 AM CST (15:59 UTC)
- Expired
- Nov 14, 2008, 5:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 4.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
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
1 follow-up statement
000 WWUS74 KLUB 142313 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 513 PM CST FRI NOV 14 2008 TXZ021>044-150015- /O.EXP.KLUB.WI.Y.0020.000000T0000Z-081114T2300Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 513 PM CST FRI NOV 14 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. TODAYS STRONG WIND GUSTS WILL SLOWLY DECREASE THIS EVENING. WIND GUSTS TO 30 TO 40 MPH WILL CONTINUE UNTIL 6 PM OR 7 PM FOR A FEW LOCATIONS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Nov 14, 5:29 AM CST, 4 hours 30 minutes earlier.
Area forecast discussion, Nov 14, 5:29 AM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 529 AM CST FRI NOV 14 2008 .AVIATION... POST FRONTAL NORTHERLY WINDS WILL INCREASE TO AROUND 25 KTS AFT 16Z WITH SOME GUSTS AROUND 35 KTS AT BOTH KLBB AND KCDS. WINDS WILL BEGIN DIMINISHING THRU THE LATE AFTN...DOWN TO AROUND 15 KTS BY 00Z. && .PREV DISCUSSION... /ISSUED 347 AM CST FRI NOV 14 2008/ SHORT TERM... THE COLD FRONT AT 09Z HAD ALREADY PUSHED THROUGH THE FAR SOUTHWEST TEXAS PANHANDLE...EXTENDING FROM NEAR MULESHOE EAST-NORTHEAST TO MEMPHIS. IN ITS WAKE...NORTH WINDS OF 15 TO 20 MPH WERE COMMON OVER MOST OF THE PANHANDLES. THE FRONT WILL CONTINUE TO STEADILY MARCH SOUTH THROUGH THE PRE-DAWN HOURS AND WILL BE THROUGH ALMOST THE ENTIRE CWFA BY SUNRISE. NORTH WINDS WILL BECOME BLUSTERY THROUGH THE MID MORNING HRS AS STRONG PRESSURE RISES OCCUR ALONG WITH GOOD LOW LEVEL MIXING. IN FACT...SFC WINDS MAY FLIRT WITH ADVISORY LEVELS OF 30 MPH FOR A COUPLE OF HRS EITHER SIDE OF 18Z. FOR NOW...THINK SUSTAINED AVERAGES WILL REMAIN JUST SHY OF ADVISORY CRITERIA. DAYTIME TEMPS WILL BE A GOOD 10-15 DEGREES COOLER TODAY AS STRONG COLD AIR ADVECTION CONTINUES THROUGHOUT THE DAY. SHOULD SEE MOSTLY SUNNY SKIES FOR MOST OF THE DAY BEFORE SOME MID CLOUDS MOVE IN BY SUNSET. A WIDESPREAD HARD FREEZE WILL OCCUR ON THE CAPROCK TONIGHT AS TEMPS FALL INTO THE LWR AND MID 20S. OFF THE CAP...TEMPS WILL BE FM THE UPR 20S TO LWR 30S. LONG TERM... ANTICIPATED FRONTAL PASSAGES MONDAY AND WEDNESDAY AND THEIR IMPACTS ON TEMPERATURES CONTINUE TO HIGHLIGHT THE LONG TERM PERIOD. A DRY AND COOL PACIFIC NW AIRMASS/SURFACE HIGH WILL TRANSLATE OVER WEST TEXAS SATURDAY IN THE WAKE OF TODAY/S FROPA. THUS EXPECT DAYTIME HIGHS TO BE SOME 5 TO 10 DEGREES BELOW SEASONAL NORMS. DRY NORTHWEST FLOW ALOFT OVER THE ROCKIES/PLAINS IS EXPECTED TO PERSIST THROUGH THE PERIOD. OCCASIONAL AMPLIFICATION OF THE RIDGE WEST/TROUGH EAST SYNOPTIC PATTERN WILL PROMOTE INTERMITTENT INFRINGEMENT OF WESTERN CANADIAN/PAC NW AIRMASSES OVER THE PLAINS. A FROPA ASSOCIATED WITH ONE SUCH AIRMASS IS EXPECTED TO PRECEDE A 1035MB SURFACE HIGH OVER THE PLAINS MONDAY. THE WEAK FRONT WILL PROVIDE DAYTIME TEMPERATURES JUST A FEW DEGREES BELOW AVERAGE WITHIN MODEST UPSLOPE FLOW. NOTABLE LEE TROUGHING WILL BECOME ESTABLISHED TUESDAY AS THE SAID SURFACE TRANSLATES EASTWARD IN RESPONSE TO RENEWED BUT PROGRESSIVE NORTHERN PLAINS SHORTWAVE TROUGHINESS. THIS WILL PROVIDE THE SOUTH PLAINS WITH DOWNSLOPE BREEZES AND MODERATING TEMPS. SAID UA FEATURE WILL AMPLIFY THE LARGE SCALE PATTERN WEDNESDAY/THURSDAY ALLOWING FOR STRONGER 1045MB SURFACE RIDGING INTO THE PLAINS. THUS HAVE TRENDED TEMPERATURES BELOW GUIDANCE WEDNESDAY AND SOME 10 DEGREES BELOW SEASONAL AVERAGES THURSDAY BEHIND THE FRONT. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 53 23 52 26 67 / 0 0 0 0 0 TULIA 55 25 52 25 67 / 0 0 0 0 0 PLAINVIEW 57 25 53 27 67 / 0 0 0 0 0 LEVELLAND 59 25 54 25 66 / 0 0 0 0 0 LUBBOCK 60 26 53 29 68 / 0 0 0 0 0 DENVER CITY 61 26 55 27 67 / 0 0 0 0 0 BROWNFIELD 61 26 54 27 67 / 0 0 0 0 0 CHILDRESS 63 31 54 30 69 / 0 0 0 0 0 SPUR 62 28 56 31 70 / 0 0 0 0 0 ASPERMONT 64 33 57 31 71 / 0 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 21/99/99
Hazardous weather outlook, Nov 14, 4:46 AM CST, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 446 AM CST FRI NOV 14 2008 TXZ021>044-151100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 446 AM CST FRI NOV 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT NON PRECIPITATION SUSTAINED NORTHERLY WINDS MAY BRIEFLY EXCEED 30 MPH AT A FEW LOCATIONS OVER THE OUTLOOK AREA DURING THE MIDDAY AND EARLY AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.